Couldn't find what you looking for?

TRY OUR SEARCH!


I have been taking synthyroid ever since my thyroid was removed. Ever since I’ve been feeling tired and pitting weight all time. I tried few diets but with no result. Afterwards I’ve discovered that this seemed to be a similar concern for many synthyroid users. I event went to FAQ page, left question there (along with many others) but no one replied. I really want to lose this weight!!! Is there any way I can achieve that while using synthyroid?

Loading...


To be really honest, I have to tell you that taking synthyroid or any other thyroid replacement has nothing to do with weight. I know that you probably disagree with me but that is the way it is. I mean, then we would not need other drugs to increase or decrease body weight, right? So, I think that you should find another reason for weight gain.
Reply

Loading...

Synthyroid has everything to do with weight gain. as you all ready found out people with thyroid problem often have weight and other related problems. What you need to do find out your TSH level from the doctor.
3 and below is considered ideal but many doctors are going by an older and still accepted below 5 standard. many people claim they still don't feel right in the above 3 catogory. Also be aware that Synthroid will cause bone loss and your doctor may have you on a low dose to avoid that. Either way your synthroid doasage should be adjusted an small amnount can make a big differnce, but you need a doctor that will work with you, and not just treat your blood test results
Reply

Loading...

I tell you that before I started synthroid my weight was 170 pounds. At 5'11 that is a good weight. After synthroid my weight went up to 240. I am a very healthy eatter and excersise almost everyday. I have been able to lose weigh, but it has been extremely difficult. I am currently 209 and have quit taking synthroid. I am taking supplements and hoping to cure my thyroid deficiency. I recently read some research that suggest that people with hashimotto's have a deficiency in selenium and zinc. I just don't think synthroid is the answer. As a matter of fact many doctors know little about thyroid problems anyways.
Reply

Loading...

It's a matter of fact that thyroid has something to do with weight gain but it's not just the TSH it can also be the T3 and the T4 hormones that can be off and if they are then those are your culprits. Not all Doctors will just voluntarily check those you have to ask them . Also frequently insist that they check your levels because if one is to low you will feel hyer and hungry if your tsh is high you will feel slow and tired but if the t3 or t4 is off you may crave carbs or sugar and therefore cause a troubled spot to pack on the pounds. I don't have all the answer but this is infor I have lived by and it has helped me hope it helps you.
Reply

Loading...

I just wanted to reply and say that I completely agree with you. Doctors do need to get past the test results i myself was still feeling fatigue and not maintaing my weight the way it should be, so I went to see a specialist who did say that being that I was still feeling fatigue and my test results do show that there was some room to increase the dosage he did. I was very happy to hear that I wasn't just being ignored. He said we will boost you up from .05 to .075 and recheck you in 2 months.
Reply

Loading...

I feel that synthroid can lead to weight gain. My test result say taht I am HYPER which is what my Dr. want to suppress cancer. I eat healthy and exercise but still I am putting on weight. Weird. I just switched to Armour. Wish me luck!
Reply

Loading...

Since Dec 2005, I had a total removal of the glad....looking fo help...
can't seem to get levels to agree with me...gain 25lbs, totally tired. have gone from 110mcg to 125mcg back 110 now just started 100.
I have had it.... I feel worse now than before.
Reply

Loading...

my doctor switched me from Levoxxyl to Synthroid 5 years ago - during that time I gained 10-15 lbs, I gradually stopped menstruating (I was 35 when this started). It didn't occur to me that it was linked to my medication. I changed doctors - shared my concern. Went back to Levoxxyl began mentstruating regularly within one month. Anyone else?
Reply

Loading...

I have a thyroidectomy in 2003. My family physician and the surgeon totally dropped the ball on follow-up. I gained 50 pounds while still running 3 miles a day and walking another mile at lunch. Through the advise of my sister who is also a physician - I made my own appointment with an endocrinologist. It has brought me back to life and vitality.

Trust me, go to an endrocrinlogist about your thyroid issues.
Reply

Loading...

I Synthoid for about 1 year now and i have gained about 20 lbs. I am not happy at all. I have talked to my endocrinologist several times about this and she keeps telling me it will eventually come off, but it just keeps packing on. I also have some episodes where I am so fatigued I can't move. I have tried eating lots of fruits, veggies, and lean meats. Before synthroid I was able to do my calorie counting for a few weeks to take off any extra pounds now calorie counting only works if I only take in about 900 calories/day. For me that is starvation!! I am so unhappy. I am trying to be happy that the lump in my thyroid was detected early by a routine yearly physical, but it hurts me to see the scale have the same reading it did when I was nine months pregnant 7 years ago.
Reply

Loading...

This post is in response to the one by wallwork....I can't believe that you would say that synthroid has nothing to do with weight gain. Obviously there is a problem with the thyroid or we wouldn't be taking meds for it. IF the dosage is not exactly right, I'm sure there will be some changes in our bodies as that is the function of the thyroid gland to begin with. I recently had my entire thyroid gland removed and believe me, I have gained weight and had a whole list of things happen to my body since then. IF the doseage IS EVER right, then Synthroid might not cause weight gain, but I'm here to tell you that it's not as simple as a doctor giving you a pill...it takes a long, long time to get the dosage correct..I'm still waiting for mine to be right. :-(
Reply

Loading...

I too believe synthroid causes weight gain. When I started taking it, I weighed 135 and now I'm 172 and not matter WHAT I do or how I diet and exercise it WON'T come off. One of the side effects of synthroid is increased appetite - which is on the part of the explanation that comes with your prescription.
Reply

Loading...

Armour thyroid is the way to go. First of all, it is bio-identical so your body doesn't have to get used to it. Also, some people just can't function with a synthetic hormone. I had a total thyroidectomy and was put on synthroid. I felt like I was slowly dying until my doctor switched me to Armour. I felt the difference in the first week. Natural hormones are just better!
Reply

Loading...

Did armour work better than synthroid ?
Reply

Loading...